Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Loose stools, fever after taking rotovirus vaccine. Would this be caused by vaccine?

6 month old received Roto virus vaccine on Friday starting Saturday afternoon he started having losse stools and continued everday with tuesday being the worse day 10 or more loose stools and the loose stool are still happening, low grade fever on Friday night and saturday . Still eatting well. Would this be casued by the vaccine?
Asked On : Sun, 2 Sep 2012
Answers:  2 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Pediatrician, Cardiology 's  Response
Thanks for query
Children may be more likely to experience mild, temporary diarrhea or vomiting within 7 days after getting a dose of rotavirus vaccine than children who have not gotten the vaccine. Mild fever can also occur after vaccination. But both RotaTeq and RotaRix have been shown to be effective against rotavirus gastroenteritis of any severity and both have high efficacy against severe rotavirus gastroenteritis. So just continue feeding, give frequent sips of ORS or plain water. Watch for urine output or adequacy of intake. Bowel pattern will normalize within 3-4 days.
I hope this answers your query effectively.
Wish you and your family good health.
With regards
Answered: Sun, 2 Sep 2012
I find this answer helpful
General & Family Physician Dr. Harish Naik's  Response

Welcome to HCM,

Mild diarrhea is a known side effect of rota virus vaccination.

Your child also has fever, so i advise you to consult doctor to rule out any infective cause.

If the symptoms are not worrisome you can wait for a day and see if the symptoms subside.

Give ORS sachets to your child to prevent dehydration.

Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor